MAUDE Adverse Event Report: COOK IRELAND LTD NASAL PANCREATIC DRAINAGE SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD NASAL PANCREATIC DRAINAGE SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21466
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence "catheter fracture/ breakage" the npds catheter was moved to change the position of the npds catheter on the x-ray.Then, the catheter was break off.So they removed the catheter.They went through the procedure again from the beginning.Then, another npds catheter was inserted and ended the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6), importer site establishment registration number: (b)(4).Lab evaluation: the npds-5 of lot c1484038 which is involved in this complaint were evaluated in the laboratory on (b)(6) 2018.The complaint is confirmed as the failure was confirmed in the laboratory where the catheter was found to be kinked and broken.Input was sought from engineering which stated that "if the catheter broke in the middle it was likely that they were able to grasp it outside the endoscope and remove it as the npds is 250cm and the working channel in the endoscope is ~120cm.It is likely from indent on the catheter 11cm from the tip that the elevator was accidentally closed on the it when they attempted to remove it, this may have caused it to break when sufficient tension was applied".Root cause: it should be noted that the customer stated that a 0.025¿ wireguide was used however a 0.035¿ wireguide is recommended as per the product label, it is possible that this may have contributed to the catheter break if the catheter became stuck and kinked this may have caused the catheter to break in the middle of the catheter while being pulled during the repositioning attempt, a 0.025¿ wireguide would not offer as much support as a larger 0.035¿ wireguide however as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory it is not possible to conclusively determine the root cause of the customer complaint.Another possible root cause may be attributed to the user excessive force during the attempted repositioning, it is likely from the indent on the catheter 11cm from the tip that the elevator was accidentally closed on the it when they attempted to remove it, this may have caused it to break when sufficient tension was applied, however this cannot be conclusively determined.Documents review: a review of the manufacturing records for the npds-5 of lot c1484038 involved in this complaint did not reveal any discrepancies that could have contributed to this event.There is no evidence to suggest this issue effects the entire lot c1484038, upon review of the complaints history, this failure has not occurred previously with this lot c1484038.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it should be noted that as per the instructions for use (ifu0107-0) notes section the user is instructed to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would inhibit proper working condition, do not use.¿ contraindications section an ¿inability to the drainage catheter through obstructed area¿ is listed as a contraindication to use.As per the ifu instructions step 4 the user is instructed to ¿under fluoroscopic monitoring, slowly advance drainage catheter to desired position in the pancreatic duct above obstruction.¿ summary: the complaint is confirmed as the failure was verified in the laboratory.
 
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence ""catheter fracture/ breakage." the npds catheter was moved to change the position of the npds catheter on the x-ray.Then, the catheter was break off.So they removed the catheter.They went through the procedure again from the beginning.Then, another npds catheter was inserted and ended the procedure.

Brand Name
NASAL PANCREATIC DRAINAGE SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7933357
Report Number3001845648-2018-00466
Device Sequence Number2255815
Product Code FGE
UDI-Device Identifier00827002214668
UDI-Public(01)00827002214668(17)210510(10)C1484038
Combination Product (Y/N)N
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Model NumberG21466
Device Catalogue NumberNPDS-5
Device Lot NumberC1484038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/02/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight68